How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Tom Your Own Question
Dr. Tom
Dr. Tom, Board Certified MD
Category: Eye
Satisfied Customers: 264
Experience:  30 years experience treating patients with eye problems
Type Your Eye Question Here...
Dr. Tom is online now
A new question is answered every 9 seconds

Thanks for the info on the capsule possibly

This answer was rated:

Thanks for the info on the capsule possibly causing the light streaks - if that is it the prognosis looks good! With all your experience, I'm just wondering if you've ever seen this caused by the cornea and not the capsule? I will try as best as I can to explain why I am asking: The first 3-4 days after surgery I noticed a very similar streak to what I am seeing now. This streak was not constantly there like the one I see now and was oriented in a different direction. I didn't think much about it at the time because it wasn't nearly as large and was not there much. It seemed like it was there more when my eyes were dry like in the morning when I first woke up. Also, once I opened the oven to take something out and the heat hit me, dried my eyes out and boom I saw the streak, but it went away in a minute. This totally stopped after about 4 days and there was nothing until the current streak started. I was gone for 2 days and forgot my eye drops - thus my eyes got pretty dry - and when I got back the current streak started to show. I've been using the drops again since then. Anyway, I'm just wondering if you have ever seen this light streaking symptom caused by the cornea? I know that I didn't have much astigmatism before surgery (never needed correction for it) and have less now. Sorry for the long winded explanation - thanks.

Hi again.......first I am glad we got that other kink sorted out!!!!!........and now for this posting....You are very intuitive, I'm impressed with the approach you take....and again you are on the money with the dry eye component. Even for people who prior to cataract surgery had no history of dry eye syndrome, the combination of all of the pre and post op eye drops can upset the normal tear film consistency and produce symptoms as you described. Typically that too returns to normal........but the use of an over the counter tear drop ( ie Systane 4 times a day ) can be helpful........actually, there could even be a mixed situation continuing now of the capsule plus the pre-corneal tear film dysfunction contributing to your streak. ....I expect that all of this will continue to improve I've re-read your posting, and I think I covered your points, but please get back if ther is anything further with which I may help. Thanks.

Dr. Tom and other Eye Specialists are ready to help you